Kansas, 2004Flash Flood in Kansas, April 6, 2004
April 6, 2004 · NWS TOP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 6, 2:11 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 6, 2:11 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CDT TUE APR 6 2004
.DISCUSSION...
PRECIPITATION CHANCES AND TEMPERATURES MAIN CONCERNS THIS FORECAST
PERIOD.
19Z SURFACE ANALYSIS HAD A FRONTAL BOUNDARY NEAR THE NEBRASKA
BORDER. VISIBLE SATELLITE LOOP HAD SOME CU FORMING NEAR THE BOUNDARY
THIS AFTERNOON. SOME HIGH CIRRUS WAS MOVING INTO THE SOUTHWEST PART
OF THE CWA WHICH IS ASSOCIATED WITH THE UPPER LOW OVER THE TEXAS
PANHANDLE.
FOR THE SHORT TERM HAVE LEFT SMALL POPS IN FOR TONIGHT WITH THE
PRESENCE OF THE FRONTAL BOUNDARY ACROSS THE NORTHERN COUNTIES THIS
EVENING AND HAVE GONE LOWER TO THE SOUTH. THE UPPER LOW IN TEXAS IS
FORECAST TO MOVE NORTH AND EAST INTO WESTERN OKLAHOMA TONIGHT.
REGIONAL RADAR SHOWING PRECIPITATION ACROSS SOUTHWEST KANSAS IN
DEFORMATION ZONE OF THE UPPER LOW. EXPECT PRECIPITATION CHANCES TO
INCREASE AFTER 06Z ACROSS THE CWA AS THE UPPER SYSTEM MOVES SLOWLY
EASTWARD AND DEFORMATION ZONE AFFECTS THE SOUTHERN COUNTIES.
ON WEDNESDAY MODELS KICK THE UPPER LOW INTO NORTHWEST ARKANSAS AS
ANOTHER SHORTWAVE TROUGH DROPS INTO ARIZONA NORTHERN BY 00Z
THURSDAY. A NORTHERN STREAM SHORTWAVE IS FORECAST TO MOVES INTO
MINNESOTA AND IOWA AND PUSH THE FRONT ACROSS THE CWA WEDNESDAY
EVENING. FORECAST SOUNDINGS SUGGEST ENOUGH INSTABILITY ALONG THE
FRONT FOR SOME THUNDER THROUGH THE EVENING HOURS. NOT MUCH FORCING
SO THUNDER MAY BE MORE ISOLATED IN NATURE.
THE ABOVE MENTIONED ARIZONA SHORTWAVE TROUGH IS FORECAST TO MOVE
INTO KANSAS ON FRIDAY WITH A FEW SHORTWAVES LATE FRIDAY INTO
SATURDAY MOVING ACROSS NORTHERN KANSAS FROM THE NORTHWEST. DECENT
MOISTURE TO BE LOCATED ACROSS SOUTHERN AND EASTERN KANSAS AND HAVE
INCREASED POPS FROM EARLIER FORECAST GOOD FORCING AND LIFT SUGGEST
WE COULD SEE A SOAKING RAIN AND A COLD ONE AT THAT WIND NORTH WINDS
MAKING FOR A BIT OF A RAW EVENING. ATMOSPHERE DRIES OUT SATURDAY
AFTERNOON AND HAVE CUT OFF PRECIPITATION THEN. A COLD UPPER TROUGH
DROPS OUT OF CANADA AND MOVES ACROSS THE NORTHERN PLAINS ON MONDAY.
COOLER TEMPERATURES TO CONTINUE AND HAVE LOWERED SLIGHTLY ON SUNDAY
AND MONDAY...MOISTURE WILL BE LOW WITH THE MONDAY SYSTEM AND HAVE
KEPT THE DRY FORECAST GOING.
&&
.TOP...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 6, 3:42 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT TUE APR 6 2004
KSZ008>012-020>024-026-034>040-054>056-058-059-071000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
442 PM CDT TUE APR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTH OF INTERSTATE
70...WITH THE BEST CHANCES NEAR THE NEBRASKA BORDER NORTH OF HIGHWAY
36.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA FRIDAY AND
FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NOT BE NEEDED THIS EVENING AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
Flash Flood, Marshall
- When
- April 6, 7:00 PM CST to 7:45 PM CST
- Where
- Marshall County, 8 mi NE of Blue Rapids
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.784, -96.523 (the zone’s center; the record gives no point)
Between 2 and 3 inches of rain fell in a short time and the runoff produced flash flooding. Water was reported running across some yards, driveways, and pastures. In Home City water was reported running in the streets for a time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 6, 20044 injured · $300,000 · 1.75 in hail · 15 events
- Debris Flow in Utah, April 6 to 7, 2004$40,000 · 1 event
- Flood in Texas, April 6 to 8, 2004$25,000 · 1 event
- Tornadoes and Flash Flooding in Texas, April 6, 2004$10,000 · F0 · 17 events
- Hail and Damaging Wind in Texas, April 6, 20041.75 in hail · 9 events
- Frost and Freeze in North Carolina, April 6, 20048 events
- Tornadoes and Hail in Texas, April 6, 2004$10,000 · F0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 6, 200450 kt wind · 6 events
- Tornado and Hail in Oklahoma, April 6, 2004F0 · 3 events
- Frost and Freeze in Virginia, April 6, 20042 events
- Marine Thunderstorm Wind and Waterspout in Gulf of Mexico, April 6, 20042 events
- Flood in Texas, April 6, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388932.